MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035466300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system, there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil severely stretched, and broken at the proximal end.The delivery wire was also noted to be kinked/bent, likely due to handling damage and the suture was damaged.Functional testing was unable to carry out as the main coil was found broken.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation, and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, and the device was prepared as per the directions for use.Continuous flush was set up and maintained throughout the clinical procedure, the patient¿s anatomy was moderately tortuous and there was no patient adverse event.The damage noted to the device would be indicative of the as reported defect.The main coil was seen to be severely stretched and broken and suture damaged during analysis of the device therefore the initial reported issue main coil stretched was confirmed.It is probable the coil was damaged during the procedure as the device was being pushed into the aneurysm as indicated in the event description.The as reported and as analyzed issue main coil stretched and as analyzed issues main coil suture damage, and main coil broken/fractured during use was assigned procedural factors as these defects appear to be associated with a product that met stryker design, and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description
Analysis of the returned device found that the coil was broken/fractured during use.There were no clinical consequences to the patient as a result of this event.

Brand Name
TARGET 360 STANDARD 6MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10660427
Report Number3008881809-2020-00299
Device Sequence Number11773247
Product Code HCG
UDI-Device Identifier07613252239444
UDI-Public07613252239444
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2023
Device Model NumberM0035466300
Device Catalogue NumberM0035466300
Device Lot Number22135319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Initial Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1